Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2000, 9:00 PM EDT for York County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 21, 2000, 9:30 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS51 KCTP 220104
SVRCTP
PAC133-220130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
900 PM EDT WED JUN 21 2000
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YORK COUNTY.
* UNTIL 930 PM EDT.
* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM 3 MILES SOUTHEAST OF WRIGHTSVILLE TO 8 MILES SOUTH OF RED
LION TO NEAR SHREWSBURY...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEWARTSTOWN AT 910 PM.
SUSQUEHANNA TRAILS AT 925 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.
$$
LAMBERT
LAT...LON 3993 7642 3986 7664 3981 7667 3973 7678
3973 7650 3972 7635 3974 7624 3977 7625What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM EDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUN 21 2000 WILL KEEP THIS SHORT TODAY WITH A LINE OF THUNDERSTORMS BEGINNING TO AFFECT CWA AND A RECENT BOX FROM SPC. SENT OUT A QUICK ZONE UPDATE TO HEADLINE THE SEVERE THUNDERSTORM WATCH AND BEEF UP WORDING A LITTLE MORE. FOR THE NEW ZONES WHICH WILL HOPEFULLY HIT THE STREETS EARLY...WILL BREAK OUT AN EARLY EVENING PERIOD FOR THE THUNDERSTORM ACTIVITY. THUNDERSTORMS SHOULD QUICKLY WEAKEN AROUND SUNSET AND WILL JUST CARRY A CHANCE FOR THE FIRST HALF OF THE OVERNIGHT PERIOD. DRIER AIR WORKS IN LATER TONIGHT AND INTO THU...BUT COOLING ALOFT WILL KEEP A CHANCE OF A SHOWER OR THUNDERSTORM FOR TOMORROW. AFTER THAT...HIGH PRESSURE KEEPS US DRY FRI AND SAT BEFORE MOISTURE AND RIPPLES IN THE LONGWAVE FLOW BRING BACK A CHANCE OF SHOWERS. NGM AND ETA BOTH QUITE SIMILAR TODAY...SO SEE NO REASON TO DEVIATE TOO MUCH FROM GUIDANCE. GENERALLY SPLIT THE DIFFERENCE BETWEEN FAN AND FWC FOR LOWS AND TOOK THE HIGHER NUMBER FOR DAYTIME HIGHS. .CTP...SEVERE THUNDERSTORM WATCH FOR MOST OF CENTRAL PA TIL 7 PM.
In the hours before
Special weather statement, Jun 21, 6:16 PM EDT, 2 hours 44 minutes before
PAZ004>006-010>012-017>019-024-025-033-037-041-045-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 PM EDT WED JUN 21 2000 ...SEVERE THUNDERSTORM WATCH CANCELED... THE NATIONAL WEATHER SERVICE HAS CANCELED THE SEVERE THUNDERSTORM WATCH AS OF 615 PM FOR THE FOLLOWING COUNTIES IN PENNSYLVANIA... WARREN...MCKEAN...POTTER...TIOGA...ELK...CAMERON...CLINTON...NORTHERN LYCOMING...CENTRE...CLEARFIELD...CAMBRIA...BLAIR AND SOMERSET. A COLD FRONT WILL CROSS THE REGION THIS EVENING. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH 9 PM...SEVERE WEATHER IS NO LONGER ANTICIPATED. .END/ FITZGERALD
Local storm report, Jun 21, 8:12 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
812 PM EDT WED JUN 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM BELLWOOD PA WIND DAMAGE
06/21/00 BLAIR TREE DOWN
0550 PM MONTOURSVILLE PA WIND DAMAGE
06/21/00 LYCOMING TREES/WIRES DOWN
0630 PM LEWISTOWN PA WIND DAMAGE
06/21/00 MIFFLIN TREES DOWN
0637 PM MILLVILLE PA WIND DAMAGE
06/21/00 COLUMBIA TREES DOWN
0700 PM SELINSGROVE PA WIND DAMAGE
06/21/00 SNYDER TREES DOWN
0720 PM MERCERSBURG PA WIND DAMAGE
06/21/00 FRANKLIN TREES DOWN
0721 PM NEWPORT PA WIND DAMAGE
06/21/00 PERRY TREES/WIRES DOWN
0750 PM SHIREMANSTOWN PA 65 MPH TSTM WIND GUST
06/21/00 CUMBERLAND
0800 PM BIGLERVILLE PA WIND DAMAGE
06/21/00 ADAMS TREES DOWN
.END/FITZGERALDThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 81 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.